hypersensitivity reaction


Also found in: Thesaurus, Medical, Financial, Encyclopedia, Wikipedia.
Related to hypersensitivity reaction: delayed hypersensitivity reaction
ThesaurusAntonymsRelated WordsSynonymsLegend:
Noun1.hypersensitivity reaction - an inappropriate and excessive reaction to an allergen (as pollen or dust or animal hair or certain foods); severity ranges from mild allergy to severe systemic reactions leading to anaphylactic shock
hives, nettle rash, urticaria, urtication - an itchy skin eruption characterized by weals with pale interiors and well-defined red margins; usually the result of an allergic response to insect bites or food or drugs
allergic reaction, allergy - hypersensitivity reaction to a particular allergen; symptoms can vary greatly in intensity
anaphylaxis - hypersensitivity reaction to the ingestion or injection of a substance (a protein or drug) resulting from prior contact with a substance
hypersensitivity - pathological sensitivity
allergic rhinitis - rhinitis caused by an allergic reaction
References in periodicals archive ?
Erythema multiforme (EM) is a hypersensitivity reaction of the skin to various agents with typical cutaneous and/or mucosal manifestations (1).The condition is often self-limiting but may be recurrent.
Fluoxetine is rarely associated with hypersensitivity reactions. In one case, it was reported to be related with a severe systemic hypersensitivity reaction including drug rash, eosinophilia, and systemic symptoms in a 4-year-old girl.
This type of delayed hypersensitivity reaction is known as cell-mediated hypersensitivity.
In our patient, the diagnosis of hypersensitivity reaction was made more difficult by the similarity of the symptomatology with the presenting signs of the vasculitic disease, mimicking a disease relapse.
Our case reported a rare hypersensitivity reaction to dapsone, and hence, it is imperative for the physicians and dermatologists to have a watchful eye over the patients on dapsone to ensure timely diagnosis and appropriate management.
Herein we describe a case of hypersensitivity reaction following sugammadex administration to a 3-year-old boy.
Premeditation with intravenous hydrocortisone and antihistamine can prevent serious hypersensitivity reaction and should be routinely done.
Based on the clinical scenario, the patient's tentative diagnosis was ticagrelor-induced hypersensitivity reaction with angioedema as this was the only new medication he was given (he was on daily maintenance aspirin for his CAD and previously tolerated a 1-year course of clopidogrel after drug-eluting stent implantation).
Azathioprine immune hypersensitivity reaction is a rare adverse effect that has been reported in the literature relatively infrequently; however, the clinical presentation can often mimic sepsis [1, 2].
The nonimmunologic-type hypersensitivity reaction directly activates mast cell degranulation without involving the activation of the immune system.
In the bovines evaluated in this investigation, PIA was believed to have occurred as a consequence of ingestion of wafer meal, which was easily inhaled by the cattle in its crushed state to result in a hypersensitivity reaction in the pulmonary airways.
On May 1, 2017, FDA received an adverse event report concerning a 71-year-old male patient who developed a hypersensitivity reaction after IV administration of ImprimisRx's compounded curcumin emulsion product.